Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2019, 6:12 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2019, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 17, 2019, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 53 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 6:26 PM CDT | TSTM WND DMG | 3 Wsw Lafayette, TN | MULTIPLE TREES DOWN ON NEW HARMONY ROAD AND OLD HWY 52 SOUTHWEST OF LAFAYETTE. |
| Jun 17, 6:35 PM CDT | HAIL 0.75 | 3 Sse Lafayette, TN | |
| Jun 17, 6:36 PM CDT | HAIL 0.88 | 2 S Lafayette, TN | |
| Jun 17, 6:47 PM CDT | TSTM WND DMG | 4 Ese Lafayette, TN | TREE DOWN ON UNION CAMP ROAD IN LAFAYETTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
120
WUUS54 KOHX 172312
SVROHX
TNC111-169-172345-
/O.NEW.KOHX.SV.W.0037.190617T2312Z-190617T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
612 PM CDT Mon Jun 17 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Macon County in Middle Tennessee...
Northern Trousdale County in Middle Tennessee...
* Until 645 PM CDT.
* At 611 PM CDT, a severe thunderstorm was located near Hartsville,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lafayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8590 3641 8586 3642 8595 3643 8598
3642 8597 3641 8598 3641 8621 3649 8624
3649 8622 3652 8621 3653 8622 3656 8622
3663 8604
TIME...MOT...LOC 2311Z 253DEG 16KT 3648 8618
HAIL...1.00IN
WIND...60MPH
$$
271 follow-up statement
503
WWUS54 KOHX 172331
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
631 PM CDT Mon Jun 17 2019
TNC169-172340-
/O.CAN.KOHX.SV.W.0037.000000T0000Z-190617T2345Z/
Trousdale TN-
631 PM CDT Mon Jun 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TROUSDALE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3662 8590 3641 8586 3642 8595 3643 8597
3643 8599 3644 8610 3654 8614 3663 8604
TIME...MOT...LOC 2330Z 255DEG 19KT 3651 8604
$$
TNC111-172345-
/O.CON.KOHX.SV.W.0037.000000T0000Z-190617T2345Z/
Macon TN-
631 PM CDT Mon Jun 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL MACON COUNTY...
At 630 PM CDT, a severe thunderstorm was located over Lafayette,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lafayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 8590 3641 8586 3642 8595 3643 8597
3643 8599 3644 8610 3654 8614 3663 8604
TIME...MOT...LOC 2330Z 255DEG 19KT 3651 8604
HAIL...1.00IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:03 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 2:03 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 203 PM CDT Mon Jun 17 2019 .DISCUSSION... A few showers and thunderstorms have popped up mainly in the far eastern zones early this afternoon, with more storms expected this afternoon. CAMs have more convection developing in the northwest and east during the early afternoon, becoming more scattered across the mid state for the remainder of the afternoon and even the evening. Some strong to severe storms will be possible as decent instability and a bit stronger shear compared to yesterday will be in place across the region. Damaging wind gusts are the primary threat with any stronger cells. Afternoon and evening hours each day through Thursday will carry a risk for strong to severe storms since the atmosphere will largely go unchanged and remain unstable with diurnal help. As the upper trough moves eastward across the western portion of the state this evening and overnight, the LLJ should strengthen enough to allow for additional showers and thunderstorms to develop and keep rain chances in overnight as well. As the shortwave trough continues eastward Tuesday, chances for scattered showers and thunderstorms will continue, especially during the afternoon as the trough axis will be directly overhead. Models start to back off coverage of showers and storms late Tuesday evening through Wednesday morning as zonal flow/weak ridging moves in between troughs. It will be short lived as more shortwave activity will help kick off afternoon/evening showers and thunderstorms Wednesday. Chances look to increase and continue Wednesday evening into Thursday as shortwaves seem to phase into a slightly larger trough over the Midwest Wednesday night, and allow a weak front to pass through the area Thursday. Thursday night through Friday looks to primarily be dry as ridging moves in overhead, however, afternoon convection may occur since the front/trough will not do too much in regards to moving moisture out of the area. Saturday may be dry as well, but despite the ridge, weak disturbances within the upper flow may be enough to again bring afternoon convection potential. By Sunday, the ridge slides eastward a bit, and southwest flow aloft will allow for higher chances for precip during the day Sunday. This looks to continue through the day Monday as well. Models diverge quite a bit next week, so wouldn't bank on any solution right now as the GFS remains wet, the Canadian is dry, and the ECMWF is right in between. && .AVIATION... 18Z TAF DISCUSSION. Scattered SHRA/TSRA have already developed over the Cumberland Plateau, so CSV will show VCTS and a tempo group this afternoon. Elsewhere, TSRA development will be sct and mainly after 21Z, so VFR will prevail. A shortwave trough will move in late tonight, giving enough confidence for prevailing MVFR with SHRA/TSRA at all sites, mainly 09Z-15Z. Any TSRA could be strong to briefly severe. Localized hail and convective wind gusts will occur. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 84 70 87 72 / 70 70 50 40 70 Clarksville 70 82 68 86 71 / 70 60 40 50 80 Crossville 66 78 66 81 68 / 70 90 60 50 80 Columbia 70 83 69 87 72 / 60 60 50 40 70 Lawrenceburg 69 83 69 86 71 / 50 60 50 40 60 Waverly 69 83 69 87 72 / 50 60 40 40 70 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........13
Hazardous weather outlook, Jun 17, 5:01 AM CDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Mon Jun 17 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-181030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Mon Jun 17 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Isolated strong storms are possible this afternoon and evening...mainly on the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong storms are also possible area-wide Tuesday, and again on Thursday. Isolated storms Thursday may be severe. Heavy downpours leading to minor flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely.
In the hours before
Special weather statement, Jun 17, 5:09 PM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Nashville TN 509 PM CDT Mon Jun 17 2019 TNZ057-058-060-093-094-172300- Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN- 509 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE...WEST CENTRAL MAURY...NORTHWESTERN LAWRENCE AND SOUTH CENTRAL HICKMAN COUNTIES UNTIL 600 PM CDT... At 508 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Waynesboro, moving northeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hohenwald, Gordonsburg, Kimmins and Hampshire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3575 8759 3560 8722 3529 8759 3537 8773 TIME...MOT...LOC 2208Z 209DEG 27KT 3540 8761 Whitehead
Special weather statement, Jun 17, 5:25 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
525 PM CDT Mon Jun 17 2019
TNZ009-172300-
Macon TN-
525 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON COUNTY UNTIL 600
PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 7 miles west of Lafayette, moving east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette.
LAT...LON 3662 8579 3661 8580 3656 8581 3648 8619
3649 8622 3652 8621 3653 8622 3655 8622
3664 8620
TIME...MOT...LOC 2224Z 250DEG 20KT 3656 8616
27Special weather statement, Jun 17, 5:39 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Nashville TN 539 PM CDT Mon Jun 17 2019 TNZ027-028-059-062-172330- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 539 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near Brentwood, or near Franklin, moving northeast at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Hermitage, Rural Hill, Antioch and Percy Priest Lake. LAT...LON 3588 8677 3596 8685 3622 8660 3600 8637 TIME...MOT...LOC 2238Z 233DEG 24KT 3596 8674 Whitehead
Special weather statement, Jun 17, 5:48 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
548 PM CDT Mon Jun 17 2019
TNZ093>095-172330-
Lawrence TN-Wayne TN-Giles TN-
548 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAYNE...LAWRENCE AND
WEST CENTRAL GILES COUNTIES UNTIL 630 PM CDT...
At 547 PM CDT, Doppler radar was tracking a strong thunderstorm near
Loretto, or 18 miles northeast of Florence, moving northeast at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lawrenceburg, Loretto, St. Joseph, Leoma, Westpoint and Iron City.
LAT...LON 3500 8758 3514 8765 3539 8752 3540 8752
3541 8751 3541 8748 3542 8748 3515 8709
3500 8743
TIME...MOT...LOC 2247Z 211DEG 22KT 3504 8754
WhiteheadSpecial weather statement, Jun 17, 5:57 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
557 PM CDT Mon Jun 17 2019
TNZ008-009-029-172330-
Trousdale TN-Sumner TN-Macon TN-
557 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUMNER...MACON AND
NORTHWESTERN TROUSDALE COUNTIES UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westmoreland, or 7 miles northwest of Hartsville, moving northeast at
25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Westmoreland, Red Boiling Springs and Bethpage.
LAT...LON 3662 8581 3659 8580 3649 8582 3639 8629
3652 8636 3664 8615
TIME...MOT...LOC 2257Z 245DEG 22KT 3648 8624
27Special weather statement, Jun 17, 6:08 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
608 PM CDT Mon Jun 17 2019
TNZ007-172345-
Robertson TN-
608 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON COUNTY
UNTIL 645 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 7 miles west of Springfield, moving northeast at 25
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Springfield, Coopertown, Orlinda and Cedar Hill.
LAT...LON 3664 8668 3642 8701 3644 8708 3665 8700
3665 8672
TIME...MOT...LOC 2308Z 216DEG 20KT 3648 8701
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:17 AM CDT | Special Weather Statement | OHX | Pickett | 43 min |
| Jun 17, 1:03 PM CDT | Special Weather Statement | OHX | Cumberland | 12 min |
| Jun 17, 4:37 PM CDT | Special Weather Statement | OHX | Wayne | 23 min |
| Jun 17, 4:51 PM CDT | Special Weather Statement | OHX | Sumner | 24 min |
| Jun 17, 5:09 PM CDT | Special Weather Statement | OHX | Lewis | 51 min |
| Jun 17, 5:25 PM CDT | Special Weather Statement | OHX | Macon | 35 min |
| Jun 17, 5:39 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Jun 17, 5:48 PM CDT | Special Weather Statement | OHX | Lawrence | 42 min |
| Jun 17, 5:51 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis | 114 min |
| Jun 17, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 23 min |
| Jun 17, 5:57 PM CDT | Special Weather Statement | OHX | Macon | 33 min |
| Jun 17, 6:08 PM CDT | Special Weather Statement | OHX | Robertson | 37 min |
| Jun 17, 6:30 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 2 hr |
| Jun 17, 6:32 PM CDT | Special Weather Statement | OHX | Lawrence | 43 min |
| Jun 17, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 32 min |
| Jun 17, 6:50 PM CDT | Special Weather Statement | OHX | Pickett | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.